Alert archive / Wisconsin / Frost Advisories in 2012

Frost Advisory 1, NWS La Crosse, WI

March 28, 20124 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at Mar 28, 2012, 3:40 PM CDT for 4 counties in Wisconsin. It took effect at Mar 29, 2012, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2012, 3:40 PM CDT (20:40 UTC)
In effect from
Mar 29, 2012, 1:00 AM CDT
Expired
Mar 29, 2012, 9:00 AM CDT
In force
8 hr
Issued by
NWS La Crosse, WI

Counties Buffalo County, WI, La Crosse County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 26 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WWUS73 KARX 282040
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CDT WED MAR 28 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW FOR TEMPERATURES
TO DROP NEAR OR BELOW FREEZING AFTER MIDNIGHT TONIGHT.
THEREFORE...FROST ADVISORIES AND FREEZE WARNINGS ARE IN EFFECT FOR
TONIGHT. SENSITIVE VEGETATION WILL BE VULNERABLE TO THE FREEZING
TEMPERATURES. 

WIZ017-029-034-042>044-290445-
/O.NEW.KARX.FZ.W.0002.120329T0600Z-120329T1400Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
340 PM CDT WED MAR 28 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT TONIGHT.

* SENSITIVE VEGETATION WILL BE SUSCEPTIBLE TO FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ032-033-041-053-290445-
/O.NEW.KARX.FR.Y.0001.120329T0600Z-120329T1400Z/
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-
INCLUDING THE CITIES OF...LA CROSSE...VIROQUA
340 PM CDT WED MAR 28 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

* AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT.

* SENSITIVE VEGETATION WILL BE SUSCEPTIBLE TO FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DTJ

WEATHER.GOV/LACROSSE
3 follow-up statements
633 
WWUS73 KARX 290207
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
907 PM CDT WED MAR 28 2012

...FREEZING TEMPERATURES EXPECTED OVERNIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP
NEAR OR BELOW FREEZING AFTER MIDNIGHT TONIGHT. THEREFORE...FROST
ADVISORIES AND FREEZE WARNINGS ARE IN EFFECT FOR TONIGHT.
SENSITIVE VEGETATION WILL BE VULNERABLE TO THE FREEZING
TEMPERATURES.

WIZ017-029-034-042>044-291015-
/O.CON.KARX.FZ.W.0002.120329T0600Z-120329T1400Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
907 PM CDT WED MAR 28 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT TONIGHT.

* SENSITIVE VEGETATION WILL BE SUSCEPTIBLE TO FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ032-033-041-053-291015-
/O.CON.KARX.FR.Y.0001.120329T0600Z-120329T1400Z/
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-
INCLUDING THE CITIES OF...LA CROSSE...VIROQUA
907 PM CDT WED MAR 28 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

* AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT.

* SENSITIVE VEGETATION WILL BE SUSCEPTIBLE TO FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
573 
WWUS73 KARX 290831
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
331 AM CDT THU MAR 29 2012

...FREEZING TEMPERATURES AND FROST OCCURRING...

.SKIES HAVE REMAINED CLEAR OVERNIGHT WHICH HAS ALLOWED FOR
TEMPERATURES TO DROP INTO THE LOW 30S ACROSS THE NORTHERN HALF OF
WISCONSIN. THEREFORE...THE FREEZE WARNINGS AND FROST ADVISORIES
WILL CONTINUE THROUGH DAYBREAK THIS MORNING. SENSITIVE VEGETATION
WILL BE VULNERABLE TO THESE FREEZING TEMPERATURES.

WIZ017-029-034-042>044-291400-
/O.CON.KARX.FZ.W.0002.000000T0000Z-120329T1400Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
331 AM CDT THU MAR 29 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES HAVE ALREADY FALLEN TO OR BELOW FREEZING AND WILL
  START GOING BACK UP LATER THIS MORNING AFTER SUNRISE.

* SENSITIVE VEGETATION WILL BE SUSCEPTIBLE TO FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ032-033-041-053-291400-
/O.CON.KARX.FR.Y.0001.000000T0000Z-120329T1400Z/
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-
INCLUDING THE CITIES OF...LA CROSSE...VIROQUA
331 AM CDT THU MAR 29 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* AREAS OF FROST HAVE DEVELOPED AND WILL PERSIST UNTIL JUST AFTER
  SUNRISE THIS MORNING.

* SENSITIVE VEGETATION WILL BE SUSCEPTIBLE TO FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HALBACH

WEATHER.GOV/LACROSSE
014 
WWUS73 KARX 291354
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
854 AM CDT THU MAR 29 2012

...TEMPERATURES HAVE WARMED ABOVE FREEZING...

.TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE
AREA...THEREFORE THE FREEZE WARNING AND FROST ADVISORY WILL BE
ALLOWED TO EXPIRE AT 9 AM.

WIZ017-029-034-042>044-291500-
/O.EXP.KARX.FZ.W.0002.000000T0000Z-120329T1400Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
854 AM CDT THU MAR 29 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE CLIMBED ABOVE FREEZING ACROSS THE AREA.
THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE AT 9 AM.

$$

WIZ032-033-041-053-291500-
/O.EXP.KARX.FR.Y.0001.000000T0000Z-120329T1400Z/
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-
INCLUDING THE CITIES OF...LA CROSSE...VIROQUA
854 AM CDT THU MAR 29 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE CLIMBED ABOVE FREEZING ACROSS THE AREA.
THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 9 AM.

$$

DTJ

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Mar 28, 12:37 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 28, 12:37 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1237 PM CDT WED MAR 28 2012

.SHORT TERM...
356 AM CDT WED MAR 28 2012

FORECAST CONCERNS THIS PACKAGE...FROST POTENTIAL TONIGHT...RAIN
CHANCES CENTERED ON THU NIGHT...TEMPERATURES.

DATA ANALYSIS AT 06Z HAD A BROAD AREA OF LOW PRESSURE CENTERED JUST
NORTH OF LK SUPERIOR. PRESSURE GRADIENT AROUND THIS LOW STILL
EXTENDED ACROSS MN/WI/MUCH OF IA AND CONTINUED TO RELAX EARLY
THIS MORNING. WINDS ACROSS MOST OF MN/WI REMAINED IN THE 10-20KT
RANGE. CLOUDS IN THE CIRCULATION AROUND THE LOW COVERED CENTRAL/
NORTHERN MN AND WI NORTH OF HWY 29...WITH GENERALLY CLEAR SKIES
ELSEWHERE ACROSS THE UPPER MIDWEST. TEMPS ACROSS THE REGION COOLING
IN THE WEST/NORTHWEST FLOW BUT REMAINED WELL ABOVE NORMAL.

28.00Z MODELS INITIALIZED WELL. SOLUTIONS QUITE SIMILAR FOR TODAY
THRU THU THEN DIVERGE WITH THE STRENGTH/TIMING OF THE SHORTWAVE AND
SFC LOW/TROUGH TO MOVE ACROSS THE MID/UPPER MS VALLEY THU NIGHT.
DPROG/DT OF 500MB HGTS AT 28.00Z SHOWED THE RUNS OF 26.00Z AND
27.00Z VERIFIED WELL ACROSS NOAM/EASTERN PAC WITH BETTER RUN-TO-RUN
CONSISTENCY BY ECMWF. MODELS CONVERGING TOWARD A TIGHTER CONSENSUS
THRU THU AS THE NEXT SHORTWAVE ENERGY FROM THE PACIFIC MOVES INTO
THE CENTRAL/NORTHERN PLAINS BY 00Z FRI. FROM THERE MODELS DIVERGE
WITH THE EVOLUTION OF THIS TROUGH AS IT MOVES EAST THRU THE REGION
THU NIGHT/FRI. SOMEWHAT BETTER RUN-TO-RUN CONSISTENCY BY ECMWF THU
NIGHT THRU FRI NIGHT...BUT COULD BE BETTER. CHECK OF OBS VS. MODEL
DATA AT 06Z SHOWED MODELS ON TRACK WITH THE SFC FEATURES OVER
CENTRAL NOAM. PER WV IMAGERY...ECMWF/GEM LOOKED BETTER THAN
NAM/GFS/MET WITH THE SHORTWAVE ENERGY IN THE TROUGH APPROACHING THE
WEST COAST. ECMWF/GEM ARE A COUPLE OF THE SLOWER SOLUTIONS WITH THIS
ENERGY AS IT CROSSES THE MID/UPPER MS VALLEY THU NIGHT/FRI. WITH
ECMWF/GEM LOOKING BETTER AT 06Z...FAVORED A MODEL/ENSEMBLE CONSENSUS
WEIGHTED TOWARD THEM ESPECIALLY THU NIGHT/FRI. HOWEVER GIVEN THE
MODEL SPREAD FCST CONFIDENCE FALLS TO AVERAGE FOR THU NIGHT THRU FRI
NIGHT.

FOR THE SHORT TERM...THE LOW NORTH OF LK SUPERIOR MOVES QUICKLY AWAY
FROM THE REGION TODAY. HOWEVER MDT 925 PRESSURE GRADIENT/WINDS
REMAIN OVER THE AREA MUCH OF THE DAY. WITH PLENTY OF SUNSHINE AND
MODEL SOUNDINGS INDICATING MIXING TO AROUND 900MB...WINDS WILL
REMAIN BRISK/BREEZY TODAY. SFC RIDGE AXIS DRIFTS RATHER QUICKLY EAST
ACROSS THE AREA TONIGHT...AND IS OVER EASTERN WI BY 12Z THU. WINDS
BECOME LIGHT THIS EVENING BUT APPEARS WINDS MAY STIR/INCREASE A BIT
LATE TONIGHT...ESPECIALLY OVER THE WEST HALF OF THE FCST AREA.
COLDEST OF THE LOW LEVEL AIRMASS IS OVER THE EAST HALF OF THE FCST
AREA TONIGHT...ALONG WITH THE LIGHTEST WINDS...WITH LOWS TONIGHT
FALLING INTO THE 30S...COLDEST ALONG/NORTHEAST OF I-94. CONTINUED
MENTION OF FROST OVER MAINLY THE EAST 2/3 OF THE FCST AREA TONIGHT.
WILL LEAVE ANY POTENTIAL FROST HEADLINES TONIGHT TO DAY CREW WHO CAN
MONITOR TEMPS/DEWPOINT/WIND TRENDS THRU THE EARLY AFTERNOON HOURS.
HIGH CONTINUES TO MOVE OFF THU WITH INCREASING SOUTHEAST WINDS
BETWEEN IT AND THE NEXT LOW/TROUGH INTO THE CENTRAL/NORTHERN PLAINS.
MID/HIGH LEVEL MOISTURE AHEAD OF THIS TROUGH SPREADS EAST ACROSS
THE AREA THU WITH THE INCREASE OF LOWER LEVEL MOISTURE REACHING THE
WEST END OF THE FCST AREA EITHER LATE THU AFTERNOON OR THU EVENING.
DEEPER/STRONGER OF THE FORCING FROM 925-850MB WARM/MOISTURE
ADVECTION/ISENTROPIC LIFT THRU PV ADVECTION/DIVERGENCE ALOFT AHEAD
OF THE SHORTWAVE MOVE INTO/ACROSS THE AREA THU NIGHT. ADDED A SMALL
-SHRA CHANCE TO THE WEST END OF THE FCST AREA LATE THU AFTERNOON TO
BLEND WITH NEIGHBORING GRIDS. RAISED RAIN CHANCES BY LATE THU NIGHT
TOWARD 80 PERCENT WITH EVEN THE LOOSE MODEL CONSENSUS ALL PRODUCING
SOME PRECIP OVER THE AREA. LEANING TOWARD THE SLOWER ECMWF/GEM FOR
FRI...CONTINUED 20-50 PERCENT RAIN CHANCES...HIGHEST EAST...OVER THE
FCST AREA FRI MORNING. CAPE LOOKS TO REMAIN LIMITED THU NIGHT/FRI
MORNING. GIVEN THE STRENGTH/DEPTH OF THE FORCING/LIFT AND MODEL
SOUNDINGS SHOWING NEAR NEUTRAL STABILITY ABOVE 850MB CONTINUED
MENTION OF ISOLATED OR SCT TSRA IN THE LATE THU AFTERNOON THRU FRI
MORNING PERIODS. WEAK SFC-500MB RIDGING BUILDS ACROSS THE AREA FOR
LATER FRI/FRI NIGHT. LEANING TOWARD THE SLOWER ECMWF/GEM...ANY
RETURNING LOWER LEVEL MOISTURE TRANSPORT/WARM ADVECTION WOULD REMAIN
WEST OF THE FCST AREA FRI NIGHT AND REMOVED THE SMALL -SHRA/TSRA
CHANCE.

WITH PLENTY OF SUNSHINE TODAY...AT LEAST OVER THE CENTRAL/SOUTH
PARTS OF THE FCST AREA...FAVORED WARMER OF THE GUIDANCE HIGHS. WITH
THE COOL/DRY AIRMASS OVER THE AREA...FAVORED COOLER OF GUIDANCE
LOWS TONIGHT. GUIDANCE HIGHS SIMILAR AND LOOK REASONABLE FOR THU.
WITH THICKER CLOUDS/-SHRA...FAVORED WARMER OF GUIDANCE LOWS THU
NIGHT. WITH TIMING UNCERTAINTIES...USED A BLEND OF GUIDANCE HIGHS/
LOWS FOR FRI/FRI NIGHT.

.LONG TERM...SATURDAY THROUGH TUESDAY
356 AM CDT WED MAR 28 2012

SOME IMPROVEMENT OF CONSISTENCY AMONG 28.00Z MODEL RUNS FOR SAT INTO
SUN...BUT BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY CONTINUES TO
LEAVE A LOT TO BE DESIRED BY SUN NIGHT AND FOR EARLY NEXT WEEK.
AVERAGE CONFIDENCE SAT INTO SUN WITH IMPROVING MODEL CONSENSUS
INDICATING SHORTWAVE RIDGING ALOFT CROSSING THE UPPER MIDWEST.
WEEKEND TRENDING TO BE DRY OR ONLY VERY SMALL -SHRA/TSRA CHANCES AND
A WARMING PERIOD WITH THE RIDGING/RISING HGTS AND PERSISTENT LOW
LEVEL WARM ADVECTION OVER THE REGION. WITH THE VERY LOW CONSISTENCY
AMONG THE MODELS BY MON/TUE...FCST CONFIDENCE THESE PERIODS QUITE
LOW AS WELL. SOME SIGNAL AMONG ALL MODELS FOR TROUGHING TO MOVE
INTO/ACROSS THE UPPER MIDWEST IN THE MON/TUE TIMEFRAME BUT DETAIL
DIFFERENCE QUITE LARGE. ONE OF THE MOST EXTREME SOLUTIONS FOR EARLY
NEXT WEEK IS THE UKMET...WITH A LARGE NEGATIVE TILT CENTRAL CONUS
TROUGH AND A 984MB SFC LOW NEAR KDBQ MON EVENING. IMPLICATIONS FOR
THIS WOULD NOT GO WELL WITH OUR WARM/EARLY START TO SPRING. WITH LOW
CONFIDENCE AND ALL THE MODEL SPREAD STAYED NEAR THE MODEL/ENSEMBLE
CONSENSUS FOR DAYS 6/7. DID RAISE HIGHS A BIT SUNDAY WITH STRONG
RIDGING/WARMING AHEAD OF ANY TROUGHING/SFC LOW FOR EARLY NEXT WEEK.

&&

.AVIATION...THROUGH 18Z THURSDAY
1236 PM CDT WED MAR 28 2012

MAIN AVIATION FORECAST CONCERNS IS LOW PRESSURE OVER THE GREAT LAKES
REGION WRAPPING STRATOCUMULUS CLOUD DECK INTO THE REGION THIS
AFTERNOON AND INTO THE EARLY EVENING HOURS. CEILING HEIGHTS WITHIN
THE STRATOCUMULUS DECK ARE IN THE MVFR RANGE OF 2000 TO 3500 FEET.
THE COMBINATION OF ABUNDANT SUNSHINE AHEAD OF THE DECK OF CLOUDS
AND SURFACE HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTHERN
PLAINS...STRATOCUMULUS DECK IS SLOWLY ERODING ON SOUTHERN FLANK
PER LATEST VISIBLE SATELLITE IMAGERY. LATEST 28.15Z RUC AND 28.12Z
NAM SHOW STRATOCUMULUS DECK TO HOLD TOGETHER BEFORE ERODING LATE
THIS AFTERNOON AND EARLY EVENING HOURS PER RELATIVE HUMIDITY
FIELDS AT 850MB AND 925MB. FOR NOW...HAVE INTRODUCED BROKEN LAYER
AT MVFR CONDITIONS AT KRST AND ADDED A TEMPO GROUP OF SCATTERED
CLOUDS THROUGH 22Z WEDNESDAY. AT KLSE...CEILINGS HEIGHTS SHOULD BE
ABOVE 3000 FEET AND IN THE VFR RANGE. NEXT AVIATION CONCERN IS
APPROACHING COLD FRONT FOR THURSDAY. LATEST DETERMINISTIC 28.12Z
MODELS SHOW PRESSURE GRADIENT TIGHTENING AND WIND DIRECTION
SHIFTING TO SOUTHEAST AFTER 13Z THURSDAY. SUSTAIN WIND SPEEDS ARE
EXPECTED TO BE AROUND 15 KNOTS AND GUST UP TO AROUND 20
KNOTS...ESPECIALLY AT KRST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
356 AM CDT WED MAR 28 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION...DTJ
Hazardous weather outlook, Mar 28, 5:23 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
523 AM CDT WED MAR 28 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-291100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
521 AM CDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY INTO TONIGHT

PATCHY FROST LOOKS LIKELY ALONG AND WEST OF THE MISSISSIPPI RIVER
LATER TONIGHT AND EARLY THURSDAY MORNING. PATCHY TO WIDESPREAD FROST
IS LIKELY OVER CENTRAL AND NORTH-CENTRAL WISCONSIN. PRECAUTIONS
SHOULD BE TAKEN FOR SENSITIVE OUTDOOR PLANTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY
MORNING BUT SEVERE WEATHER DOES NOT LOOK LIKELY WITH THESE STORMS.
THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY NIGHT
INTO MONDAY...BUT AT THIS TIME IT IS TOO EARLY TO DETERMINE IF ANY
SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:40 PM CDTFreeze WarningARXAdams, Clark, Jackson, Juneau, Monroe, Taylor17 hr

Nearby

Frost Advisories in Wisconsin, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.